Duloxetine, abilify, divalproex, soma, lortab, tizanidine please help
There may be reason for you to worry there may not. If the person is going from dr to dr and not telling one what the other prescribed, then it can be a problem. If one dr prescribed all this, then its something they need, and really none of your business. Here are the possible interactions https://www.drugs.com/interactions-check.php?drug_list=918-0,949-0,2205-0,233-109,71-748,527-263
If she is a family member next doctor's appointment go with her n share this information with him. And make sure you bring all her medications. Obviously she needs to see her doctor and or a doctor. U might have to be persistent if she's rejecting the suggestion. If you feel her life is in jeopardy/threaten in anyway... She needs to go n be seen as quickly as possible. And you're there to witness this,so yes it's now your business. I know you don't want to be held responsible for any bad consequences that might contribute to her well-being. If she's in this condition that you've described,she isn't Well n needs medical attention. Whether she wants it or not. U r so far doing the right thing. Asking questions n trying to get answers, one foot forward. Don't stop!!! It's not whether or not We like doctors n hospitals,it's rather if n when We need them or not. Thank god, we have doctors + hospitals! Please give Us an update on her outcome? And good luck, sincerely ,
Tizanidine and Soma are both muscle relaxants and are both EXTREMELY sedating and shouldnt be taken together! It sounds like she has a pain condition and a mental illness so the other medicines are not out of line but she shouldnt be a walking zombie. A Dr can only go by what a patient tells him unless other family members go to the appt and give the Dr extra information. Duloxetine is given for chronic pain to calm the nervous system down, especially with nerve related pain like neuropathy, sciatica, things that involve pain from a nerve. It is also an antidepressant and it helps with mood. Many chronic pain patients have mood issues and trouble with motivation. Lortab is a mix of hydrocodone, which is an opioid, and acetaminophen (otherwise known commonly as "Tylenol" in the US, as Tylenol is a common brand name that is well recognized).
It can cause sedation and lethargy especially in high doses and in the elderly due to the opioid component. It can cause confusion, memory lapses, dizziness, sedation, itching especially around the nose and mouth and it is habit forming so she may need to be weaned off it at some point. Opioids are great if they help a person in pain to function better but for some people who have trouble controlling their use, they can reduce function and shouldnt be used. divalproex sodium sodium is a valproate and is indicated for the treatment of the manic episodes associated with bipolar disorder. It is also used in the treatment of migraines and epilepsy. This one could very well be the reason for sores in her mouth. It is pretty notorious for doing that especially if one doesnt drink enough fluids (it also dries the mouth out considerably) or have good oral hygeine. This drug can be a nasty little drug. It can cause dizziness and ataxia which is a gait or walking problem (when a drunk staggers around it is because alcohol also causes ataxia so ataxia is like the walk of a drunken person) It can cause confusion, depression, double vision, hallucinations, insomnia, thinking abnormalities (so thinking weird or unusual thoughts), vertigo, somnolence among other problems. It is a good drug for some people and for others it is not (like most drugs). Abilify is used in bipolar disorders, schizophrenia and depression. Abilify, like other antipsychotics, may have the potential to impair judgment, thinking, or motor skills. Somnolence (including sedation) is a major side effect, along with nausea, vomiting, constipation, headache, dizziness, akathisia, anxiety, insomnia, and restlessness. So she is on multiple drugs that are very sedating so it is no wonder the is like a walking zombie. A Dr, as I mentioned above, can only go by things a patient tells him and he may get 5-10 minutes to observe a patient and in this is not enough time to make a lot of observations. This is where spouses, family or friends can help by letting him know what behaviors they note at home. She is likely telling him a completely different story from what you are seeing taking place! One problem is HIPAA laws. HIPAA was put in place to allow privacy. It started after a woman, who was diagnosed with cancer, wanted to keep her cancer a secret from her spouse and family and unknowingly (because who keeps that sort of thing from your spouse and family?) either the Dr or one of his staff left a message that let the secret out of the bag so the woman sued for millions and we got privacy laws like HIPAA which prevent Drs and staff from consulting with spouses and family without permission from the patient. If your loved one tells the Dr that you are allowed to discuss her case, then you can let the Dr know about the observations you are making about her over sedation. If she doesnt allow you to communicate with her Drs, you can still tell them your observations, they just wont be able to tell you anything back or discuss any particulars but they can still listen to all you have to say. So if you are concerned and you cannot speak out in front of her, I would advise you to contact the Dr just to let him know some information regarding your loved one. Tell him all you see about her, that she is zombied out and you are concerned for her well being. Some people do not realize they are so sedated (what we nurses call being "gorked" or "snowed"). Many times people like this have both physical pain and emotional pain and separating themselves from the world by sedating themselves feels better to them but it is awful for a loved one to watch! In some cases, this mix of medications may be entirely appropriate but in her case, it sounds as if it is too sedating for her and she is over medicated. It is right for you to be concerned if you are seeing her not participating in life and not taking good care of her most basic personal needs! It makes one wonder if she is even taking the medications as prescribed. Sometimes people over use on purpose but sometimes it happens unawares. If a person is sedated and confused, they may not realize if they are taking too much medication or taking it too often. It affects their judgement. You might also try talking to her, if you havent already. Pick a time when she seems the most lucid and tell her what you are seeing and tell her it is concerning to you when you see her like this. Ask her if she would allow you to accompany her to her Drs appts and talk to the Drs with her. You havent mentioned what her conditions are that they are treating but I think she would probably feel much better with some changes and less sedating medications. Be sure that both prescribing doctors get a current list of ALL her meds. That way they dont duplicate meds like with the tizanidine and Soma. I have taken both tizanidine and Soma myself and both are quite sedating but for me (not all people are the same) tizanidine was extremely sedating. Within 20-30 minutes of taking it, I am out of it! I have to sleep and if I try to stay awake, I can dream with my eyes open, it is that bad! Soma is sedating for many too, but for me, it was much less sedating. There are other muscle relaxers that are even less sedating than these two. Almost all her medications have sedation as a side effect. She may want to see if they can help her change to a different routine that is not quite so sedating to her. Best of luck! I would advise you to look up each medication and learn about them then proceed to telling the Drs what is truly going on.
Leeafton, I understand your concern, and admire you for thinking of whomever it is that you know that you feel is mixing too many drugs/medications. Unfortunately, it's far from being an isolated issue.
You are somewhat vague however with your question/concern.
What makes you think that this person is mixing too many medications that pose an adverse effect/reaction? Have you spoken to whom you are concerned about and know why they were prescribed? Is this person Doc Hopping from one to another, or, were these medications prescribed by the same Dr.?
Often people think that another is taking too many medications when in fact their condition warrants it.
Is abuse/misuse of them part of the equation? Another words, what makes you conclude that they shouldn't be on so many of them? Are you a health care professional?
You stated that you do not trust ANY Dr's or medications. With that being said, why would you trust anyone here then?
My advice would be to speak with this person, know the facts and if anything appears suspicious enough to cause you further concern, perhaps you could speak to this person's significant other, etc. and see what how they feel.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 May 2013 • 1 answer
Divalproex Sodium - I am taking 1000 MG of Divalproex. My hands and legs shake,my memory is very bad
Posted 27 Oct 2013 • 1 answer
Posted 29 Mar 2014 • 2 answers
Posted 11 Nov 2016 • 1 answer
Divalproex Sodium - I’ve just found out my 8 year old son is on divalproex delayed relase 125mg a...
Posted 23 Dec 2017 • 2 answers